Alert archive / Alabama / Flash Flood Warnings in 2003
Flash Flood Warning 8, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Feb 22, 2003, 4:32 AM CST for DeKalb County, Marshall County, Alabama. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2003, 4:32 AM CST (10:32 UTC)
- Expired
- Feb 22, 2003, 10:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Huntsville, AL
- Area
- Whole counties
Counties DeKalb County, AL, Marshall County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHUN 221036 FFWHUN ALC049-095-221600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 432 AM CST SAT FEB 22 2003 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... MARSHALL COUNTY IN NORTHEAST ALABAMA DEKALB COUNTY IN NORTHEAST ALABAMA * UNTIL 1000 AM CST * AT 432 AM CST...WEATHER SERVICE RADAR INDICATED MODERATE RAINFALL ACROSS MOST OF DEKALB AND MARSHALL COUNTIES. THIS ACTIVITY PRODUCED OVER 1 INCH OF RAIN IN THE PAST HOUR. BIG WILLS CREEK IS OUT OF ITS BANKS IN DEKALB COUNTY. WITH ANOTHER HALF AN INCH EXPECTED IN THE NEXT HOUR...FLOODING WILL COMMENCE...ESPECIALLY IN THE LOW LYING AREAS AND VALLEY AREAS AROUND HIGHER TERRAIN. RUNOFF WILL BE HEAVY FOR THE NEXT SEVERAL HOURS. * SOME LOCATIONS AFFECTED INCLUDE... ALBERTVILLE...BOAZ...COLLINSVILLE...CROSSVILLE...FORT PAYNE... GRANT...GUNTERSVILLE...POWELL... AND RAINSVILLE DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. $$ JDG
3 follow-up statements
000 WGUS74 KHUN 221057 FFSHUN ALC033-043-049-059-071-077-079-083-089-095-103-221600- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 455 AM CST SAT FEB 22 2003 ...FLASH FLOOD WARNINGS FOR LAUDERDALE...COLBERT...FRANKLIN...LAWRENCE...LIMESTONE...MADISON... MORGAN...JACKSON...DEKALB...MARSHALL AND CULLMAN COUNTIES TIL 10 AM... AT 445 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LIGHT TO MODERATE RAINFALL...EAST OF I 65. THE HEAVIEST RAIN CONTINUES ACROSS DEKALB AND MARSHALL COUNTIES. SINCE MIDNIGHT RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE COMMON...WITH SOME HIGHER AMOUNTS WHICH HAS LED TO FLOODING AND EXCESSIVE RUNOFF. AS OF 430 AM...HERE ARE THE LATEST FLOODING REPORTS... BIG WILLS CREEK OUT OF ITS BANKS IN DEKALB COUNTY. MCFARLAND PARK FLOODED IN FLORENCE. LYONS ROAD AND PINEY WOODS ROAD FLOODED IN OWENS CROSSROADS. FLOOD LANE IN HAZEL GREEN IS FLOODED. FORDS CHAPEL ROAD HAS 18 INCHES OF WATER OVER IT IN HARVEST. MOORES MILL AND BRAVES ROADS FLOODED IN MADISON. BALTIMORE HILL ROAD UNDER WATER IN MOORES MILL. HIGHWAY 251 NORTH OF THACH ROAD HAS OVER 1 FOOT OF WATER ON IT. BROWNS FERRY ROAD FLOODED IN ATHENS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. LAT...LON 3538 8497 3390 8491 3387 8831 3506 8819 $$ JDG/BC
000 WGUS74 KHUN 221205 FFSHUN ALC033-043-049-059-071-077-079-083-089-095-103-221600- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 555 AM CST SAT FEB 22 2003 ...FLASH FLOOD WARNINGS FOR LAUDERDALE...COLBERT...FRANKLIN...LAWRENCE...LIMESTONE...MADISON... MORGAN...JACKSON...DEKALB...MARSHALL AND CULLMAN COUNTIES UNTIL 10 AM... AT 445 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LIGHT TO MODERATE RAINFALL...EAST OF I 65. THE HEAVIEST RAIN CONTINUES ACROSS DEKALB COUNTY. CELLS CONTINUE TO REFORM JUST SOUTH OF DEKALB COUNTY AND HEAD TOWARD LOOKOUT MOUNTAIN. SINCE MIDNIGHT RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE COMMON...WITH SOME HIGHER AMOUNTS WHICH HAS LED TO FLOODING AND EXCESSIVE RUNOFF. SO FAR...IT APPEARS THAT MADISON COUNTY HAS THE WORST FLOODING. AS OF 530 AM...HERE ARE THE LATEST FLOODING REPORTS... IN DEKALB COUNTY...BIG WILLS CREEK IS OUT OF ITS BANKS...HIGHWAY 86 AND 68 HAVE WATER CROSSING THE ROADWAY IN VARIOUS PLACES. IN LAUDERDALE COUNTY...MCFARLAND PARK IS FLOODED IN FLORENCE. IN MADISON COUNTY... THE GREENWAYS ALONG INDIAN CREEK NORTH OF MADISON PIKE IS FLOODED...AND THE CREEK IS APPROACHING THE BOTTOM OF THE BRIDGE DECK AT BOTH MADISON PIKE AND HIGHWAY 72. BALCH AND GILESPIE ROAD INTERSECTION IS IMPASSABLE. CAVE SPRINGS AND OLD HIGHWAY 31 IS FLOODED. PETTUS ROAD AT PINEGROVE IS PARTIALLY FLOODED. HIGHWAY 72 AND ROCKCUT ROAD HAS 1 FOOT OF WATER COVERING THE ROAD LYONS ROAD AND PINEY WOODS ROAD FLOODED IN OWENS CROSSROADS. FLOOD LANE IN HAZEL GREEN IS FLOODED. FORDS CHAPEL ROAD HAS 18 INCHES OF WATER OVER IT IN HARVEST. MOORES MILL AND BRAVES ROADS FLOODED IN MADISON. BALTIMORE HILL ROAD UNDER WATER IN MOORES MILL. IN LIMESTONE COUNTY... HIGHWAY 252 AT FATCH ROAD IS UNDER WATER. CAPSHAW BETWEEN EAST LIMESTONE AND BLEDSTOE HAVE PARTS UNDER WATER. HIGHWAY 251 NORTH OF THACH ROAD HAS OVER 1 FOOT OF WATER ON IT. BROWNS FERRY ROAD FLOODED IN ATHENS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. LAT...LON 3538 8497 3390 8491 3387 8831 3506 8819 $$ JDG/KW
000 WGUS74 KHUN 221327 FFSHUN ALC033-043-049-059-071-077-079-083-089-095-103-221600- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 710 AM CST SAT FEB 22 2003 ...FLASH FLOOD WARNINGS CONTINUE FOR LAUDERDALE...COLBERT...FRANKLIN...LAWRENCE...LIMESTONE...MADISON... MORGAN...JACKSON...DEKALB...MARSHALL AND CULLMAN COUNTIES UNTIL 10 AM... AT 700 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SOME VERY PATCHY LIGHT RAIN ACROSS THE AREA. HOWEVER...A NEW LINE OF SHOWERS AND THUNDERSTORMS OVER NORTHEAST MISSISSIPPI WILL BE BRINGING MORE MODERATE RAINFALL ACROSS FLORENCE...CEDAR CREEK DAM TO RED BAY IN THE NEXT 2 HOURS. SINCE MIDNIGHT RAINFALL AMOUNTS OF 1 TO 3 INCHES FELL...WITH SOME HIGHER AMOUNTS. THIS HAS LED TO WIDESPREAD FLOODING AND EXCESSIVE RUNOFF. SO FAR...IT APPEARS THAT MADISON AND DEKALB COUNTIES HAVE THE WORST FLOODING. AS OF 700 AM...HERE ARE THE LATEST FLOODING REPORTS... IN LAWRENCE COUNTY...COUNTY ROAD 150 SOUTH OF COURTLAND HAS WATER COVERING THE ROADS. COUNTY ROAD 217 NEAR HILLSBORO IS FLOODED. COUNTY ROAD 256 NEAR TOWN CREEK IS FLOODED...BIG NANCE CREEK NEAR COURTLAND ROSE FROM 4 AND ONE HALF FEET TO 12 AND ONE HALF FEET THIS MORNING. IN DEKALB COUNTY...COUNTY ROAD 485 NEAR SYLVANIA HAS 6 INCHES OF WATER COVERING THE ROAD. HIGHWAY 75 NEAR SHILOH HAS 8 TO 12 INCHES OF RAIN IN THE RIGHT LANE. IN LAUDERDALE COUNTY...MCFARLAND PARK IS FLOODED IN FLORENCE. IN MADISON COUNTY... THE GREENWAYS ALONG INDIAN CREEK NORTH OF MADISON PIKE IS FLOODED...AND THE CREEK IS APPROACHING THE BOTTOM OF THE BRIDGE DECK AT BOTH MADISON PIKE AND HIGHWAY 72. BALCH AND GILLESPIE ROAD INTERSECTION IS IMPASSABLE. HIGHWAY 72 AND ROCKCUT ROAD HAS 1 FOOT OF WATER COVERING THE ROAD. LYONS ROAD AND PINEY WOODS ROAD FLOODED IN OWENS CROSSROADS. FORDS CHAPEL ROAD HAS 18 INCHES OF WATER OVER IT IN HARVEST. IN LIMESTONE COUNTY... NUMEROUS ROADS IN ATHENS ARE EITHER PARTIALLY OR TOTALLY COVERED BY WATER...INCLUDING LINDSEY ROAD IN ATHENS IS FLOODED... CAPSHAW BETWEEN EAST LIMESTONE AND BLEDSTOE...BROWNS FERRY ROAD AND DOGWOOD FLATS ROAD. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. LAT...LON 3538 8497 3390 8491 3387 8831 3506 8819 $$ JDG/MM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Feb 22, 3:20 AM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Feb 22, 3:20 AM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
320 AM CST SAT FEB 22 2003
UPDATED TO INCLUDE TORNADO WATCH FOR NORTHEAST AL THROUGH 6 AM
THE MAIN BAND OF STRONG THUNDERSTORMS AND HEAVY RAIN SHOULD MOVE OUT
OF NORTHERN AL BEFORE NOONTIME TODAY. HOWEVER...RAINS OF 1 TO 3
INCHES LEFT BEHIND ON SATURATED GROUND WILL KEEP FLOODING PROBLEMS
GOING MUCH OF THE DAY.
AS INDICATED IN DISCUSSIONS FROM THE STORM PREDICTION CENTER...
ANOTHER ROUND OF STRONG THUNDERSTORMS IS POSSIBLE LATER THIS MORNING
WITH THE UPPER LOW ITSELF...AS AN AREA OF MUCH STEEPER LAPSE RATES
MOVES NORTHEAST OUT OF MS. HAIL AND WINDS SHOULD BE THE MAIN THREAT
WITH THOSE STORMS.
AS THE PARENT SURFACE LOW OVER WESTERN MS NOW CONTINUES TO TRACK
NORTHEAST...THE ASSOCIATED COLD FRONT WILL MOVE ACROSS THE STATE
THIS AFTERNOON. IN RESPONSE...THE SOUTH TO SOUTHWEST SURFACE WINDS
TODAY WILL GRADUALLY STRENGTHEN TO 15 TO 25 MPH WITH A FEW GUSTS TO
AROUND 30 MPH. THEREFORE...WE WILL ISSUE A WIND ADVISORY FOR
TODAY.
NORTHERN AL WILL BE BETWEEN SYSTEMS SUNDAY...WITH ANOTHER SHORT WAVE
TROUGH APPROACHING FROM THE SOUTHERN PLAINS.
FOR DAYS 3 TO 7...A CHANCE OF SHOWERS WILL BE INCLUDED FOR WEDNESDAY
BASED ON THE NEW GFS MODEL.
PRELIMINARY NUMBERS...
HSV 66/37 56/40 8313
MSL 62/35 55/40 8213
.HUN...TORNADO WATCH FOR NORTHEAST AL UNTIL 6 AM.
FLOOD WATCH AND WIND ADVISORY FOR NORTHERN ALABAMA THROUGH
6 PM TODAY.
SCHAUBHazardous weather outlook, Feb 21, 9:30 PM CST, 7 hours 2 minutes before
ALZ001>010-016-231100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 930 PM CST FRI FEB 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA. .DAY ONE...(TONIGHT)... A FLOOD WATCH IS IN EFFECT FOR NORTHERN ALABAMA THROUGH SATURDAY. MODERATE RAIN WITH A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS ALL OF NORTH ALABAMA THROUGH THE OVERNIGHT HOURS. RAINFALL AMOUNTS BY MORNING WITH RANGE FROM ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHERE THUNDERSTORMS OCCUR. WITH THE GROUND ALREADY SATURATED...THE ADDITIONAL RAINFALL MAY LEAD TO MINOR FLOODING AND RUNOFF PROBLEMS. IN ADDITION...THERE IS STILL A SLIGHT RISK FOR SEVERE THUNDERSTORMS DURING THE OVERNIGHT HOURS. THE MOST LIKELY TIME FOR SEVERE WEATHER IN NORTH ALABAMA WILL BE AFTER 4 AM. DAMAGING STRAIGHT LINE WINDS AROUND 60 MPH WILL BE THE PRIMARY SEVERE WEATHER THREAT. DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH FRIDAY)... THE THREAT FOR ISOLATED SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL CONTINUE THROUGH AROUND 10 AM WHEN A COLD FRONT WILL SWEEP THROUGH THE AREA. AS THE MAIN STORM SYSTEM CONTINUES TO INTENSIFY AND MOVE NORTHWARD INTO THE OHIO VALLEY BY MIDDAY SATURDAY GUSTY WINDS WILL OCCUR ACROSS NORTH ALABAMA. SURFACE WINDS WILL INCREASE FROM THE WEST AND SOUTHWEST WITH SUSTAINED WINDS OF 20 TO 30 MPH ACROSS THE AREA ...WITH HIGHER GUSTS...ESPECIALLY ON WATERWAYS AND AT HIGHER ELEVATIONS. THESE HIGH WINDS WILL HAVE THE POTENTIAL TO TOPPLE WATER-LOGGED AND SHALLOW ROOTED TREES ACROSS THE AREA. THE WIDESPREAD RAIN SHOULD END BY EARLY EVENING SATURDAY...WITH JUST SMALL RAIN CHANCES THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AFTER SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED TONIGHT AND SATURDAY. REPORTS OF FLOODING OR SEVERE WEATHER WILL BE GREATLY APPRECIATED. ZIKA
In the hours before
Special weather statement, Feb 22, 12:00 AM CST, 4 hours 32 minutes before
ALZ001>010-016-220800- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1200 AM CST SAT FEB 22 2003 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAINFALL ACROSS NORTHERN ALABAMA... HEAVY RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE MOVING ACROSS NORTHERN ALABAMA OVERNIGHT. WIDESPREAD AMOUNTS OF UP TO ONE HALF INCH HAVE FALLEN ACROSS NORTHEAST AND NORTH CENTRAL ALABAMA...WITH HIGHER AMOUNTS OF UP TO TWO INCHES ACROSS NORTHWEST PORTIONS OF NORTHERN ALABAMA. ADDITIONAL AMOUNTS OF UP TO ONE HALF INCH WILL BE POSSIBLE ACROSS THE REGION WITH LOCAL AMOUNTS OF UP TO ONE INCH POSSIBLE THROUGH 2 AM. THE HEAVIEST RAIN WILL AFFECT THE QUAD CITIES AREA THROUGH EARLY MORNING AND WILL LIKELY PRODUCE PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD SLOW DOWN AND BE ALERT FOR STANDING WATER ALONG ROADS AND LOW LYING AREAS. SLOW DOWN AND BE EXTRA CAUTIOUS WHILE TRAVELING. BRIDENSTINE
Special weather statement, Feb 22, 1:31 AM CST, 3 hours 1 minute before
ALZ001>010-016-220830- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE HUNTSVILLE AL 131 AM CST SAT FEB 22 2003 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAINFALL ACROSS ALL OF NORTHERN ALABAMA... ...SIGNIFICANT WEATHER ALERT FOR CULLMAN COUNTY FOR STRONG WINDS... HEAVY RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE MOVING THE ACROSS THE EASTERN TWO THIRDS OF NORTHERN ALABAMA THROUGH 4 AM. WIDESPREAD AMOUNTS OF 1 TO 2 INCHES WILL BE COMMON...WITH HIGHER AMOUNTS IN THUNDERSTORMS. THROUGH 230 AM...THE HEAVIEST RAIN WILL FALL BETWEEN CULLMAN...PRICEVILLE AND HUNTSVILLE. THIS RAIN WILL LEAD TO SOME LOW LYING FLOODING...AND PONDING OF HIGHWAYS. A STRONG LINE OF STORMS IS STRETCHES FROM JONES CHAPEL TO LEWIS SMITH DAM. THIS LINE WILL PRODUCE 30 TO 40 MPH WINDS...AND FREQUENT LIGHTNING FROM GOOD HOPE TO CULLMAN TO DODGE CITY THROUGH 200 AM... AS THE STORM MOVES NORTHEASTWARD AT 40 MPH. MOTORISTS SHOULD SLOW DOWN AND BE ALERT FOR STANDING WATER ALONG ROADS AND LOW LYING AREAS. SLOW DOWN AND BE EXTRA CAUTIOUS WHILE TRAVELING. JDG
Special weather statement, Feb 22, 2:14 AM CST, 2 hours 18 minutes before
ALZ001>010-016-220845- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE HUNTSVILLE AL 214 AM CST SAT FEB 22 2003 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAINFALL ACROSS ALL OF NORTHERN ALABAMA... ...SIGNIFICANT WEATHER ALERT FOR MADISON COUNTY AND MARSHALL COUNTY FOR STRONG WINDS AND FREQUENT LIGHTNING... HEAVY RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE MOVING THE ACROSS THE EASTERN TWO THIRDS OF NORTHERN ALABAMA THROUGH 4 AM. WIDESPREAD AMOUNTS OF 1 TO 2 INCHES OF RAIN WILL BE COMMON...WITH HEAVIER AMOUNTS IN THUNDERSTORMS. THROUGH 230 AM...THE HEAVIEST RAIN WILL FALL BETWEEN SCOTTSBORO TO WHITESBURG TO CULLMAN. THIS RAIN WILL LEAD TO SOME LOW LYING FLOODING...AND PONDING OF HIGHWAYS. THERE HAVE BEEN SEVERAL REPORTS OF ACCIDENTS DUE TO SPEED AND HYDROPLANING. A STRONG LINE OF STORMS STRETCHES FROM OWENS CROSSROADS TO UNION GROVE. THIS LINE WILL PRODUCE 40 TO 50 MPH WINDS...WITH HIGHER GUSTS...AND FREQUENT LIGHTNING FROM GRANT TO GUNTERSVILLE THROUGH 230 AM...AS THE STORM MOVES NORTHEASTWARD AT 40 MPH. MOTORISTS SHOULD SLOW DOWN AND BE ALERT FOR STANDING WATER ALONG ROADS AND LOW LYING AREAS. SLOW DOWN AND BE EXTRA CAUTIOUS WHILE TRAVELING. JDG
Special weather statement, Feb 22, 2:50 AM CST, 1 hour 42 minutes before
ALZ001>010-016-221000- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE HUNTSVILLE AL 250 AM CST SAT FEB 22 2003 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAINFALL ACROSS ALL OF NORTHERN ALABAMA... ...SIGNIFICANT WEATHER ALERT FOR MADISON COUNTY...MARSHALL AND MORGAN COUNTIES FOR STRONG WINDS AND FREQUENT LIGHTNING... HEAVY RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE MOVING THE ACROSS THE EASTERN HALF OF NORTHERN ALABAMA THROUGH 4 AM. FROM MIDNIGHT TO 230 AM...WIDESPREAD AMOUNTS OF 1 TO 2 INCHES HAVE FALLEN...WITH HEAVIER AMOUNTS IN THUNDERSTORMS. THROUGH 400 AM... THE HEAVIEST RAIN WILL FALL BETWEEN SCOTTSBORO TO CULLMAN. THIS RAIN WILL LEAD TO FLOODING...ESPECIALLY IN LOW LYING AREAS. THERE HAVE BEEN SEVERAL REPORTS OF ACCIDENTS DUE TO SPEED OVER PONDING OF WATER AND HYDROPLANING. A STRONG LINE OF STORMS STRETCHES FROM SCOTTSBORO TO GUNTERSVILLE. THIS LINE WILL PRODUCE 30 TO 40 MPH WINDS...WITH HIGHER GUSTS...AND FREQUENT LIGHTNING FROM SKYLINE TO JOPPA...AS THE STORM MOVES NORTHEASTWARD AT 40 MPH. MOTORISTS SHOULD SLOW DOWN AND BE ALERT FOR STANDING WATER ALONG ROADS AND LOW LYING AREAS. IT IS MORE DIFFICULT TO SEE A FLOODED STRETCH OF HIGHWAY AT NIGHT...SO SLOW DOWN. JDG
Local storm report, Feb 22, 3:13 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
313 AM CST SAT FEB 22 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 AM FLORENCE AL FLOODING
02/22/03 LAUDERDALE REPORTED BY LAUDERDALE
COUNTY 911. MCFARLAND
PARK FLOODED.
0200 AM OWENS CROSSROADS AL FLOODING
02/22/03 MADISON LYONS ROAD AND PINEY
WOODS ROAD FLOODED. 2 TO
3 INCHES AND RISING.
0240 AM HAZEL GREEN AL FLOODING
02/22/03 MADISON REPORTED BY MADISON
COUNTY EMA. FLOOD LANE
FLOODED.
0240 AM HARVEST AL FLOODING
02/22/03 MADISON REPORTED BY MADISON
COUNTY EMA. FORDS CHAPEL
ROAD HAS 18 IN OF WATER.
0240 AM MOORES MILL AL FLOODING
02/22/03 MADISON MOORES MILL AND BRAVES
ROAD FLOODED. BALTIMORE
HILL ROAD FLOODED.
0245 AM ARDMORE AL FLOODING
02/22/03 LIMESTONE WATER OVER PARTS OF HWY
251 NORTH OF THACH ROAD.
WATER UP TO 1 FT IN
AREAS.
0245 AM ATHENS AL FLOODING
02/22/03 LIMESTONE REPORTED BY LIMESTONE
SHERIFFS OFFICE. AREAS
OF HUNTSVILLE BROWNS
FERRY ROAD FLOODED.Special weather statement, Feb 22, 4:21 AM CST, 11 minutes before
ALZ001>010-016-221130- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE HUNTSVILLE AL 421 AM CST SAT FEB 22 2003 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAINFALL AND FLOODING ACROSS ALL OF NORTHERN ALABAMA... ...SIGNIFICANT WEATHER ALERT FOR STRONG STORMS MARSHALL AND DEKALB COUNTIES FOR STRONG WINDS...HAIL AND FREQUENT LIGHTNING... HEAVY RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE MOVING THE ACROSS THE EASTERN HALF OF NORTHERN ALABAMA THROUGH 530 AM. SINCE MIDNIGHT...WIDESPREAD AMOUNTS OF 1 TO 2 INCHES HAVE FALLEN...WITH SOME HEAVIER AMOUNTS IN THUNDERSTORMS. THROUGH 530 AM...THE HEAVIEST RAIN WILL FALL EAST OF INTERSTATE 65. LOW LYING FLOODING WILL CONTINUE...ESPECIALLY IN THE CITY OF HUNTSVILLE. THERE HAVE BEEN SEVERAL REPORTS OF ACCIDENTS DUE TO SPEED OVER PONDING OF WATER AND HYDROPLANING. STRONG TO SEVERE STORMS WILL AFFECT MARSHAL AND DEKALB COUNTIES TIL 500 AM. AREAS FROM ALBERTVILLE TO CROSSVILLE TO RAINSVILLE WILL RECEIVE 40 TO 60 MPH WINDS...MARBLE TO PENNY SIZE HAIL AND FREQUENT LIGHTNING AS THE STORM MOVES NORTHEASTWARD AT 40 MPH. MOTORISTS SHOULD SLOW DOWN AND BE ALERT FOR STANDING WATER ALONG ROADS AND LOW LYING AREAS. IT IS MORE DIFFICULT TO SEE A FLOODED STRETCH OF HIGHWAY AT NIGHT...SO SLOW DOWN. JDG
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 9:55 PM CST | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone | 6 hr |
| Feb 22, 12:42 AM CST | Flash Flood Warning | HUN | Cullman, Madison, Morgan | 3 hr |
| Feb 22, 1:57 AM CST | Severe Thunderstorm Warning | HUN | Marshall | 33 min |
| Feb 22, 2:54 AM CST | Flash Flood Warning | HUN | Jackson | 7 hr |
| Feb 22, 3:53 AM CST | Severe Thunderstorm Warning | HUN | Marshall | 37 min |
| Feb 22, 3:57 AM CST | Flash Flood Warning | HUN | Colbert, Cullman, Franklin, Lauderdale, Lawrence, Limestone and 2 more | 6 hr |
| Feb 22, 4:05 AM CST | Severe Thunderstorm Warning | HUN | DeKalb | 40 min |
| Feb 22, 4:22 AM CST | Severe Thunderstorm Warning | HUN | Jackson | 38 min |
| Feb 22, 4:23 AM CST | Severe Thunderstorm Warning | HUN | Jackson | 37 min |
| Feb 22, 9:45 AM CST | Flash Flood Warning | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 6 hr |
Nearby
Flash Flood Warnings in Alabama, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.